Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Child has loose motion, taken Ofloxacin. Giving Zerolac. Special treatment required?

I am from india. My 7 month baby suddenly started loose motion 10 to 12 times per day from last few days. I consulted with a pediatrician , he told that this is due to brest milk( lactoge intolorance). The baby is given ofloxacin , orindazole, but these gave no result. That problem was not before 7 months, but as soon as we started cow milk the problem begins. Now we provide the baby zerolac (lactoge free milk) and brest milk in 2:1 ratio. But the condition do not improve. Would this problem recover automatically or we need some special treatment ?
Asked On : Sun, 21 Oct 2012
Answers:  2 Views:  319
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pediatrician, Cardiology 's  Response
If there is no fever and stool is not mixed with mucus or blood antibiotic is of no use. Stop giving antibiotic. Losse motion in this age group is a very common problem as there is a change in diet pattern. Get a stool test done for reducing sugar to see whether he is suffering from lactose intolerance or not. Transient secondary lactose intolerance is common following diarrhea.
Give her Zinc syrup and probiotics for early recovery.
Maintain hydration by giving ORS and frequent feeding. Observe for danger signs like blood or mucus in stool, vomiting, poor oral intake or decreased urinary frequency. If you notice any of these consult your doctor immediately.
Also start complementary feed like khichadi, dalia, sooji kheer, dal, mashed potato, babana etc.
It take usually five to seven days to recover from diarrhea. So just maintain the hydration and be watchful for danger signs.
With regards
Answered: Sun, 21 Oct 2012
I find this answer helpful
OBGYN Dr. Asra Ishtiaq Ahmed's  Response
Hello there,

Lactose intolerance causes bloating, flatulence and diarrrhoea. Since the stools are acidic, it results in perianal excoriation resulting in rashes around the anus. So kindly get a stool test to confirm the same and also rule out any infection. Also if a diagnosis of lactose intolerance is made, then antibiotics are NOT indicated for this condition. Also you mentioned that the condition has not improved inspite of taking zerolac. With so many episodes of loose stools daily your child can land up in dehydration and so definitely needs to be reviewed again.

Take care.
Answered: Mon, 22 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor